I would like some information about LQTS - acquired -drug - Triptans. My son's stress test EKG showed a QTc of 461 and the printout from the computer strip states long QT, but none of his doctor's mentioned this. The EKG states "Abnomral ECG" He gets very lightheaded and out of breath during exercise and not from being out of shape. This started in the fall during intense and strenuous training. His symptoms coincided with taking a new triptan for migraines. Shortly thereafter he started having blurred vision, eyes crossing, cognitive deficits, lightheadedness all the time and near syncope during exercise. Our pediatric cardiologist says all his tests are normal, even though on this same stress test the techs and nurses could not get a bp reading when he stopped the test, but after 5 minutes of rest they finally got a reading of 220/60 with a hr of 185. We are being referred to an EP ped cardiologist - but the earliest appt we can get is the end of May. In the meantime his drs are saying for him to "recondition" and exercise and he also is on a anti-depressant that is on the list of drugs that can trigger LQTS. So I am concerned about this. All resting EKGs have not shown this, but the last one was higher on the QTc - 420, than an earlier EKG done in November - 403. Latest idea is vasovagal, but his bp and hr do not drop - stress test showed that. His bp has been creeping up during the 5 months he has been ill - been around 149/90 for the past 3 weeks, and he is not getting better in terms of being able to exercise - even light stuff with a home nurse/PT makes him lightheaded. Any ideas or information would be very helpful.
I think I have written to you before now. One thing I wanted to say is the reason the doctors are probably not worried about the Long Q-T Syndrome that showed up on the stress test is because that is actually a normal finding on the test. The actual longest part is seen about 2 minutes after that test is done. About 30% of the patients who have Long Q-T have ventricular arrhythmias during the test. The Pediatric Electrophysiology Society (Garson 1993) used the two following criteria (for diagnosing) :
1. A QTc interval of at least0.44 sec in the absence of other underlying causes such as prematurity, electrolyte disturbances, or central nervous system abnormality.
2. A family history of Long Q-T Syndrome PLUS unexplained syncopy, seizure, or cardiac arrest associated with typical inciting events such as exercise or emotion, even if the Q-T interval is normal. (less than 0.44 sec.). (the Q-Tc can vary over time.)
Sometime the first criteria can be debated by some doctors as 1-4% of normal children have a QTc above 0.46 sec. Having said that, Garson was my daughter's doctor for approxiately 14 years and he IS the top physician in this country as far as knowing the electrical sysytem of the heart and how it works. He has been the Dean of Harvard medical School and is world reknown. I would certainly be believing in his criteria. How are things going for you know?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.